Format

Send to

Choose Destination
Hosp Pharm. 2014 May;49(5):415-8. doi: 10.1310/hpj4905-415.

Mislabeling event with batched drugs: unintended consequences of practice change; morse code imprint; multiple barcodes cause confusion.

Author information

1
President, Institute for Safe Medication Practices , 200 Lakeside Drive, Suite 200, Horsham, PA 19044 ; phone: 215-947-7797 ; fax: 215-914-1492 ; e-mail: mcohen@ismp.org ; Web site: www.ismp.org .
2
Vice President, Institute for Safe Medication Practices , Horsham, Pennsylvania .

Abstract

These medication errors have occurred in health care facilities at least once. They will happen again-perhaps where you work. Through education and alertness of personnel and procedural safeguards, they can be avoided. You should consider publishing accounts of errors in your newsletters and/or presenting them at your inservice training programs. Your assistance is required to continue this feature. The reports described here were received through the Institute for Safe Medication Practices (ISMP) Medication Errors Reporting Program. Any reports published by ISMP will be anonymous. Comments are also invited; the writers' names will be published if desired. ISMP may be contacted at the address shown below. Errors, close calls, or hazardous conditions may be reported directly to ISMP through the ISMP Web site (www.ismp.org), by calling 800-FAIL-SAFE, or via e-mail at ismpinfo@ismp.org. ISMP guarantees the confidentiality and security of the information received and respects reporters' wishes as to the level of detail included in publications.

Supplemental Content

Full text links

Icon for Atypon Icon for PubMed Central
Loading ...
Support Center